MAUDE Adverse Event Report: CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY- TPT1000; THORACENTESIS TRAY

CAREFUSION, INC THORACENTESIS/PARACENTESIS TRAY- TPT1000; THORACENTESIS TRAY
Model Number TPT1000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/26/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
Pr.(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: a24 patient problem code: f02 see manufacture narration.
 
Event or Problem Description
It was reported by the customer that the physician was met with resistance when inserting the catheter.Describe the event or problem: the physician had not used this kit before (he was used to a seldinger technique, and this one has a trocar).Doctor met resistance (perceived as normal resistance when inserting a chest tube).Dr.Continued inserting the catheter, and noted pulsating blood coming out of the pigtail.The trocar is very rigid and this may have contributed to the cardiac puncture.What was the original intended procedure? : chest tube for pneumothorax what problem did the user have (check all that apply) : device was hard to use; preexisting characteristics that may have contributed to the event: copd; adverse event death additional information received (b)(6) 2022 ¿ what was the procedure that was being performed? pigtail chest tube insertion for pneumothorax ¿ what was done to resolve the issue? once a significant issue was identified, a traditional chest tube was placed ¿ what was the impact to the patient? death via puncture to the patient¿s heart ¿ are there any photos to show the reported issue? no ¿ please provide the lot number for the product.14588661 ¿ what was the cause of patient¿s death? puncture to the patient¿s heart by the trochar of the pigtail catheter ¿ was the patient¿s death related to the failure of the device? unknown.
 
Event or Problem Description
Material number: tpt1000 batch number: 14588661- invalid.It was reported by the customer that the physician was met with resistance when inserting the catheter.Describe the event or problem: the physician had not used this kit before (he was used to a seldinger technique, and this one has a trocar).Doctor met resistance (perceived as normal resistance when inserting a chest tube).Dr.Continued inserting the catheter, and noted pulsating blood coming out of the pigtail.The trocar is very rigid and this may have contributed to the cardiac puncture.What was the original intended procedure? : chest tube for pneumothorax.What problem did the user have (check all that apply) : device was hard to use; preexisting characteristics that may have contributed to the event: copd; adverse event death.Additional information received 11-nov-2022: what was the procedure that was being performed? pigtail chest tube insertion for pneumothorax.What was done to resolve the issue? once a significant issue was identified, a traditional chest tube was placed.What was the impact to the patient? death via puncture to the patient¿s heart.Are there any photos / sample to show the reported issue? no.Please provide the lot number for the product.14588661.What was the cause of patient¿s death? puncture to the patient¿s heart by the trochar of the pigtail catheter.Was the patient¿s death related to the failure of the device? unknown.Additional information received 16-nov-2022: is there a photo or sample available showing the reported issue? if not available, was the sample discarded? no photo or sample.Sample discarded ¿ i¿m not sure what this means? was there any imaging being utilized? no imaging ¿ is that recommended with this product? did physician request the "thoracentesis/paracentesis tray- tpt1000" or did they request a different product for the procedure? from my understanding they asked for a pigtail chest tube kit and they received the only one the ed had in stock.Lot number provided is invalid.Please provide correct lot number associated with reported issue.13748359 - see pic below¿ this is what i got from the provider.The information in the medsun report is what i got from the nurse manager.I apologize for discrepancies.I think i¿d go with the info in the pic.Per the information received from the customer and upon reviewing the photo provided along with the material and lot number, this is not a bd product.Cook medical is the manufacturer of this product.Bd product did not cause or contribute to the patient's death.Customer has been notified to addressed this issue to the correct manufacturer for further investigation.
 
Additional Manufacturer Narrative
(b)(4) follow-up emdr for device evaluation: per the information received from the customer and upon reviewing the photo provided along with the material and lot number, this is not a bd product.Cook medical is the manufacturer of this product.Bd product did not cause or contribute to the patient's death.Customer has been notified to addressed this issue to the correct manufacturer for further investigation.

Brand Name
THORACENTESIS/PARACENTESIS TRAY- TPT1000
Common Device Name
THORACENTESIS TRAY
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15783724
Report Number1625685-2022-00096
Device Sequence Number11950466
Product Code PXI
UDI-Device Identifier10885403108488
UDI-Public(01)10885403108488
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTPT1000
Device Catalogue NumberTPT1000
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2022
Supplement Date Received by Manufacturer10/28/2022
Initial Report FDA Received Date11/11/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexFemale
Patient Weight50 KG